Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Milwaukee, WI

August 24, 2006Kenosha County, Racine County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Aug 24, 2006, 3:20 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 3:20 PM CDT (20:20 UTC)
Expired
Aug 24, 2006, 6:15 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Kenosha County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 3:35 PM CDTFLOOD3 Sw Racine, WISTREET FLOODING AT THE INTERSECTION OF 19TH STREET AND LATHROP AVENUE.
Aug 24, 3:35 PM CDTFLOOD3 Wsw Racine, WISTREET FLOODING AT THE INTERSECTION OF WASHINGTON AND PERRY AVENUES.
Aug 24, 3:38 PM CDTFLOOD2 Ssw Racine, WISTREET FLOODING AT THE INTERSECTION OF MEMORIAL DRIVE AND DURAND AVENUE.
Aug 24, 3:50 PM CDTFLOOD4 Sw Racine, WISTREET FLOODING AT INTERSECTION OF HIGHWAY 31 AND 16TH STREET.
Aug 24, 4:05 PM CDTFLOOD1 Ene Salem, WIFLOODING IN THE STREETS JUST EAST OF HOOKER LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 242021
FFWMKX
WIC059-101-242315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 615 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THE POTENTIAL FOR FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS 
MOVING ACROSS RACINE AND KENOSHA COUNTIES.  THE THUNDERSTORMS ARE
MOVING TO THE EAST AT 40 MPH.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO AND ONE HALF INCHES ARE 
POSSIBLE IN THE WARNED AREA THROUGH EARLY EVENING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4283 8783 4283 8830 4251 8828 4253 8780

$$
MBK
4 follow-up statements
000 
WGUS73 KMKX 242103
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT THU AUG 24 2006

WIC059-101-242315-
RACINE WI-KENOSHA WI-
400 PM CDT THU AUG 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
KENOSHA AND RACINE COUNTIES...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG THUNDERSTORMS OVER SOUTHERN RACINE AND KENOSHA 
COUNTIES. THE STRONGEST THUNDERSTORMS EXTENDED FROM NEAR WINTHROP 
HARBOR AND PLEASANT PRAIRIE...WEST TO SOMERS...SILVER LAKE AND 
SALEM...MOVING TO THE EAST AT 30 MPH.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE 
POSSIBLE IN PORTIONS OF KENOSHA COUNTY WITH ONE QUARTER INCH 
ADDITIONAL IN PARTS OF RACINE COUNTY THROUGH THE REST OF THE 
AFTERNOON.

RACINE COUNTY LAW ENFORCEMENT REPORTED STREET FLOODING IN THE CITYS 
OF RACINE AND MOUNT PLEASANT AT 340 PM.  STREET FLOODING WAS 
OBSERVED AT THE INTERSECTION OF HIGHWAY 31 AND 16TH STREET...AND 
ALSO AT THE INTERSECTION OF HIGHWAYS 11 AND 32.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4283 8783 4283 8830 4251 8828 4251 8780

$$
MBK
000 
WGUS73 KMKX 242143
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 PM CDT THU AUG 24 2006

WIC059-101-242315-
RACINE WI-KENOSHA WI-
435 PM CDT THU AUG 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
KENOSHA AND RACINE COUNTIES...

AT 430 PM CDT...RACINE POLICE DEPARTMENT OFFICIALS REPORTED STREET 
FLOODING IN THE CITY OF RACINE.  SOME OF THE INTERSECTIONS REPORTED 
TO HAVE EXPERIENCED STREET FLOODING INCLUDE...

MEMORIAL DRIVE AND DURAND
19TH STREET AND LATHROP
WASHINGTON AND PERRY

IN ADDITION...RACINE COUNTY LAW ENFORCEMENT REPORTED STREET FLOODING 
IN THE CITYS OF RACINE AND MOUNT PLEASANT AT 340 PM.  STREET 
FLOODING WAS OBSERVED AT THE INTERSECTION OF HIGHWAY 31 AND 16TH 
STREET...AND ALSO AT THE INTERSECTION OF HIGHWAYS 11 AND 32.  

THE HEAVY RAIN HAS ENDED IN RACINE AND KENOSHA COUNTIES AS THE 
STRONG THUNDERSTORMS HAVE NOW PUSHED OUT OVER LAKE MICHIGAN.  
HOWEVER THE POTENTIAL FOR URBAN AND RURAL FLOODING CONTINUES TO THE 
RAPIDITY OF THE RAINFALL EARLIER TODAY.  HENCE THE FLASH FLOOD 
WARNING WILL REMAIN IN EFFECT FOR RACINE AND KENOSHA COUNTIES.
 
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4283 8783 4283 8830 4251 8829 4251 8781

$$

MBK
000 
WGUS73 KMKX 242212
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
507 PM CDT THU AUG 24 2006

WIC059-242217-
KENOSHA WI-
507 PM CDT THU AUG 24 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KENOSHA COUNTY...

THE THREAT FOR FLASH FLOODING HAS ENDED IN KENOSHA COUNTY...HENCE 
THE FLASH FLOOD WARNING IN EFFECT UNTIL 615 PM CDT HAS BEEN 
CANCELLED.

LAT...LON 4283 8783 4283 8830 4269 8830 4269 8781

$$

WIC101-242315-
RACINE WI-
507 PM CDT THU AUG 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
RACINE COUNTY...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THAT 
THE HEAVY RAIN HAS PUSHED EAST OF RACINE COUNTY.  HOWEVER...THE 
THREAT FOR LINGERING STREET FLOODING AND RUNOFF CONTINUES IN 
PORTIONS OF RACINE COUNTY.  HENCE THE FLASH FLOOD WARNING WILL 
REMAIN IN EFFECT UNTIL 615 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4283 8783 4283 8830 4269 8830 4269 8781

$$
MBK
000 
WGUS73 KMKX 242238
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
534 PM CDT THU AUG 24 2006

WIC101-242244-
RACINE WI-
534 PM CDT THU AUG 24 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RACINE COUNTY...

THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RACINE COUNTY UNTIL 
615 PM HAS BEEN CANCELLED.  

THE THREAT FOR LINGERING FLOODING HAS ENDED...AND LOCAL LAW 
ENFORCEMENT REPORTS MOST ROADWAYS THAT HAD BEEN CLOSED EARLIER THIS 
AFTERNOON DUE TO FLOODING...HAVE BEEN REOPENED.

LAT...LON 4283 8783 4283 8830 4269 8830 4269 8781

$$
MBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:59 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 24, 2:59 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT THU AUG 24 2006

.DISCUSSION...FOCUS ON NEAR TERM ACTIVE WEATHER PATTERN.

IN THE SHORT TERM...CONVECTIVE COMPLEX PASSING THROUGH CWA AT THE
MOMENT SERVING TO KEEP WELL DEFINED SURFACE FRONT ON
WISCONSIN/ILLINOIS BORDER. CONVECTION PROVIDING LARGE AND COOL
POCKET OF AIR OVER CWA WHICH MAY SEE SOME RECOVERY AFTER EXIT OF
COMPLEX. PROGS TRY TO PUSH FRONT NORTHWARD THROUGH CWA EARLY
TONIGHT. HOWEVER PROGS DID NOT DETECT ONGOING CONVECTIVE COMPLEX
SO LOCATION OF FRONT LATER TONIGHT IN SOME DOUBT. EXPECTING LARGE
CONVECTIVE DEVELOPMENT OVER SOUTHERN MINNESOTA THIS EVENING WHICH
SHOULD TRAVEL ALONG AND NORTH OF FRONT. FEEL THAT NORTHERN HALF OF
CWA WOULD BE PRIME AREA TO RECEIVE LOCALLY HEAVY RAINFALL WITH
THIS EXPECTED COMPLEX LATER TONIGHT. SO HAVE KEPT HIGH RAIN
CHANCES ACROSS NORTHERN PORTIONS OF CWA FOR TONIGHT.

IN THE LONG TERM...PROGS BRING SURFACE LOW WITH COOL FRONT ACROSS
CWA FRIDAY. WITH WARM FRONT EXTENDING EASTWARD FROM LOW AND LIKELY
TO LIE ACROSS OR JUST NORTH OF CWA...A MOIST UNSTABLE AIR MASS
WILL BE IN PLACE WITH CAPE VALUES OF 2000-3000 J/KG FORECAST BY
EARLY AFTERNOON HOURS. THUS HAVE INTRODUCED SEVERE WORDING INTO
FORECAST FOR FRIDAY AS EXPECT CONVECTION TO FIRE ALONG COOL FRONT.

IN THE LONG LONG TERM...WILL GO DRY BEGINNING SATURDAY AS WEAK
HIGH PRESSURE BUILDS INTO REGION. 12Z GFS SHOWS PASSING LOW TO
SOUTHEAST OF CWA SUNDAY NIGHT AND MONDAY WITH IMPRESSIVE QPF.
HOWEVER WILL JUST GO WITH CHANCY SHOWERS FOR NOW AND AWAIT LATER
MODEL RUNS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL
Hazardous weather outlook, Aug 24, 3:00 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT THU AUG 24 2006

WIZ046-047-051-052-056>060-062>072-250815-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
300 PM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM THIS EVENING FOR
ALL OF SOUTHERN WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL
AND SOUTHEAST WISCONSIN TONIGHT. A ROUND OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED LATER TONIGHT AS A WARM FRONTAL BOUNDARY
CONTINUES TO MEANDER ACROSS THE AREA. THE MAIN SEVERE WEATHER RISKS
ARE LARGE HAIL AND DAMAGING WINDS. HOWEVER ISOLATED TORNADOES ARE
POSSIBLE.

SOME STORMS OR REPEATING STORMS WILL PRODUCE HEAVY RAINS. LOCALIZED
FLOODING IS POSSIBLE...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY
RAINFALL OF LATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN FRIDAY AFTERNOON
INTO FRIDAY EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
SOME OF THESE MAY PRODUCE HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-250815-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
300 PM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM THIS EVENING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN FRIDAY AND
FRIDAY NIGHT.

COLLAR

In the hours before

Special weather statement, Aug 24, 1:18 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
118 PM CDT THU AUG 24 2006

WIZ046-047-051-052-056>060-062>072-241935-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
118 PM CDT THU AUG 24 2006

...SEVERE THUNDERSTORM WATCH NUMBER 741 IN EFFECT FOR PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 7 PM CDT...

AS OF 118 PM...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF
THUNDERSTORMS EXTENDING NORTH AND EAST OF A MINERAL POINT TO
WHITEWATER TO TWIN LAKES LINE. THESE STORMS WERE MOVING EAST
SOUTHEAST AT 35 MPH. THE MOST INTENSE STORMS WERE ENTERING IOWA AND
SAUK COUNTIES.

QUARTER SIZE HAIL AND RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR ARE POSSIBLE WITH THESE STORMS.

MORE ISOLATED SHOWERS AND STORMS WERE BUILDING ACROSS LAFAYETTE...
GREEN...AND ROCK COUNTIES. THESE STORMS WERE LESS INTENSTE...AND
MOVING EAST SOUTHEAST AT 35 MPH.

LOOK FOR THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGHOUT THE AFTERNOON. ANY
STORMS HAVE THE POTENTIAL TO BECOME SEVERE...AND PRODUCE HEAVY
RAINFALL RATES...WHICH MAY CAUSE LOCALIZED FLOODING PROBLEMS.

SPEICHER/WOOD
Special weather statement, Aug 24, 1:23 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 PM CDT THU AUG 24 2006

WIZ046-047-051-052-056>060-062>072-241935-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
123 PM CDT THU AUG 24 2006

...SEVERE THUNDERSTORM WATCH NUMBER 741 IN EFFECT FOR PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 7 PM CDT...

AS OF 118 PM...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF
THUNDERSTORMS EXTENDING NORTH AND EAST OF A MINERAL POINT TO
WHITEWATER TO TWIN LAKES LINE. THESE STORMS WERE MOVING EAST
SOUTHEAST AT 35 MPH. THE MOST INTENSE STORMS WERE ENTERING IOWA AND
SAUK COUNTIES.

QUARTER SIZE HAIL AND RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR ARE POSSIBLE WITH THESE STORMS.

MORE ISOLATED SHOWERS AND STORMS WERE BUILDING ACROSS LAFAYETTE...
GREEN...AND ROCK COUNTIES. THESE STORMS WERE LESS INTENSE...AND
MOVING EAST SOUTHEAST AT 35 MPH.

LOOK FOR THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGHOUT THE AFTERNOON. ANY
STORMS HAVE THE POTENTIAL TO BECOME SEVERE...AND PRODUCE HEAVY
RAINFALL RATES...WHICH MAY CAUSE LOCALIZED FLOODING PROBLEMS.

SPEICHER/WOOD
Local storm report, Aug 24, 1:29 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     HIGHLAND                43.05N 90.38W
08/24/2006                   IOWA               WI   POST OFFICE

            TREE LITTER AND GARBAGE CANS IN THE AIR...RAIN GOING
            SIDEWAYS.

&&

GD
Local storm report, Aug 24, 1:57 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     3 N REWEY               42.89N 90.40W
08/24/2006                   IOWA               WI   POST OFFICE

            TREE LIMBS DOWN AND EXTREMELY DIFFICULT TO DRIVE.

&&

GD
Special weather statement, Aug 24, 2:38 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT THU AUG 24 2006

WIZ046-047-051-052-056>060-062>072-242030-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
238 PM CDT THU AUG 24 2006

...SEVERE THUNDERSTORM WATCH NUMBER 741 IN EFFECT FOR PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 7 PM CDT...

AS OF 130 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. THESE STORMS WERE MOVING EAST SOUTHEAST AT 35
MPH. LOCATIONS IN SAUK...IOWA AND LAFAYETTE COUNTIES MAY SEE A BREAK
IN THE THUNDERSTORM ACTIVITY BY 3 PM. THIS BREAK IN THE THUNDERSTORM
ACTIVITY MAY SPREAD EASTWARD LATER THIS AFTERNOON.

RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR ARE POSSIBLE
WITH THE STORMS. ANY STORMS HAVE THE POTENTIAL TO BECOME SEVERE...AND
PRODUCE HEAVY RAINFALL RATES...WHICH MAY CAUSE LOCALIZED FLOODING
PROBLEMS.

WOOD/SPEICHER
Local storm report, Aug 24, 2:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             MONTICELLO              43.79N 89.33W
08/24/2006  E0.25 INCH       MARQUETTE          WI   PUBLIC

            PEA SIZE HAIL REPORTED AT THE POST OFFICE.

0205 PM     HEAVY RAIN       1 NE MONONA             43.06N 89.32W
08/24/2006  E2.00 INCH       DANE               WI   TRAINED SPOTTER

            ESTIMATED 2 INCHES OF RAIN IN 2 HOURS. WATER OVER THE
            CURB AT MONONA DRIVE AND WEST DEAN AVENUE.

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:16 PM CDTSevere Thunderstorm WarningMKXSauk74 min
Aug 23, 8:16 PM CDTTornado WarningMKXSauk59 min
Aug 23, 8:47 PM CDTTornado WarningMKXDane, Iowa58 min
Aug 23, 9:11 PM CDTSevere Thunderstorm WarningMKXMarquette64 min
Aug 23, 9:13 PM CDTTornado WarningMKXSauk62 min
Aug 23, 9:43 PM CDTTornado WarningMKXDane, Iowa77 min
Aug 23, 10:14 PM CDTSevere Thunderstorm WarningMKXSauk76 min
Aug 23, 10:38 PM CDTTornado WarningMKXSauk52 min
Aug 23, 10:58 PM CDTTornado WarningMKXDane62 min
Aug 23, 11:28 PM CDTSevere Thunderstorm WarningMKXDane47 min
Aug 24, 12:28 AM CDTSevere Thunderstorm WarningMKXGreen, Rock70 min
Aug 24, 12:36 AM CDTSevere Thunderstorm WarningMKXColumbia, Marquette69 min
Aug 24, 12:55 AM CDTSevere Thunderstorm WarningMKXDane80 min
Aug 24, 1:32 AM CDTSevere Thunderstorm WarningMKXRacine, Waukesha58 min
Aug 24, 1:40 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge80 min
Aug 24, 1:50 AM CDTSevere Thunderstorm WarningMKXJefferson41 min
Aug 24, 2:00 AM CDTSevere Thunderstorm WarningMKXRock90 min
Aug 24, 2:08 AM CDTSevere Thunderstorm WarningMKXGreen19 min
Aug 24, 2:36 AM CDTSevere Thunderstorm WarningMKXSauk39 min
Aug 24, 3:20 AM CDTSevere Thunderstorm WarningMKXDane40 min
Aug 24, 3:30 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock45 min
Aug 24, 3:55 AM CDTSevere Thunderstorm WarningMKXSauk50 min
Aug 24, 4:15 AM CDTSevere Thunderstorm WarningMKXRock45 min
Aug 24, 4:41 AM CDTSevere Thunderstorm WarningMKXSauk49 min
Aug 24, 5:07 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane53 min
Aug 24, 5:11 AM CDTSevere Thunderstorm WarningMKXJefferson36 min
Aug 24, 9:39 AM CDTSevere Thunderstorm WarningMKXKenosha18 min
Aug 24, 9:47 AM CDTSpecial Marine WarningMKX13 min
Aug 24, 12:55 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk80 min
Aug 24, 1:23 PM CDTSevere Thunderstorm WarningMKXLafayette53 min
Aug 24, 2:19 PM CDTSevere Thunderstorm WarningMKXGreen31 min
Aug 24, 3:38 PM CDTSpecial Marine WarningMKX82 min

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.